I'm getting a prescription for Doxycycline tomorrow. I'm also considering trying Diflucan partly because I've heard it can help Lyme, but also because I suffer from prostatitis and apparently it could help that too.
Are these medications OK to take at the same time? Would 24 days of 100mg Diflucan be sufficient?
The Doxy and Diflucan should be okay, but call a pharmacist or the doctor to make sure it is and if they should be taken together or separately.
A few tips about Doxy. Do not have any dairy, magnesium or iron products two hours before or after taking it or it will not be absorbed properly. If it makes you nauseous, eat something substanital and non-dairy before taking it. Avoid the sun. You can get a severe burn in minutes even when wearing sunscreen. Do not lay down for at least an hour after taking it or you can ulcerate your esophagus. This is extremely painful. Whenever you take any antibiotic, make sure you take high quality acidophilus capsules (at least after you are done with Diflucan). They replace the good bacteria in the body and help prevent yeast overgrowth. The best kind to get are refrigerated. Most healthfood stores carry them. Wait at least two hours before or after taking the antibiotics to take the acidophilus.
I'm not sure what the dose will be at this point. I've had to convince my doctor to prescribe it, and I'll probably have to argue the dose as well. I'm going to go for 400mg a day for a month or more. Does that sound ok?
In your experience, how long does it take to see a difference?
Hi Paul. 400 mg of Doxy daily would be good. How long have you been sick? From what I understand, an infection caught within two weeks of the bite (which is rare) should be treated for a minimum of six weeks of the right dose antibiotic. If symptoms are still present after this time, further treatment is warranted. The antibiotics kill the bacteria when they are reproducing, which is estimated at four weeks. A six week course will cover one growth cycle in a new infection. A longer infection needs longer treatment.
Be aware of the Jarisch-Herxheimer Reaction (herx). Often, when people who have Lyme take antibiotics, their symptoms become worse or they get new ones. When the antibiotics kill the bacteria, toxins are released making them feel sicker. It can be very scary when this happens but it is a good sign the antibiotics are working. Although it can vary individually, many people experience this at the beginning of treatment and every three to four weeks.